Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 615, NWS Norman, OK

December 26, 2018Hughes County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Dec 26, 2018, 9:32 PM CST for Hughes County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2018, 9:32 PM CST (03:32 UTC)
Expired
Dec 26, 2018, 10:03 PM CST
In force
31 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hughes County, OK

The radar

The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
683 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WUUS54 KOUN 270332
SVROUN
OKC063-270415-
/O.NEW.KOUN.SV.W.0615.181227T0332Z-181227T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
932 PM CST WED DEC 26 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Eastern Hughes County in southeastern Oklahoma...

* Until 1015 PM CST.

* At 932 PM CST, severe thunderstorms were located along a line
  extending from 4 miles northeast of Wetumka to 5 miles southeast of
  Gerty, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wetumka, Dustin, Calvin, Stuart, Lamar, Gerty and Horntown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3477 9609 3477 9630
      3529 9625 3529 9598 3515 9598
TIME...MOT...LOC 0332Z 256DEG 28KT 3528 9618 3478 9621 

HAIL...<.75IN
WIND...60MPH
 
$$

..speg.
1 follow-up statement
948 
WWUS54 KOUN 270403
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1003 PM CST WED DEC 26 2018

OKC063-270412-
/O.CAN.KOUN.SV.W.0615.000000T0000Z-181227T0415Z/
Hughes OK-
1003 PM CST WED DEC 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUGHES COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled for Hughes County. However 
gusty winds are still possible with these thunderstorms.

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3477 9609 3477 9630
      3529 9625 3529 9598 3515 9598
TIME...MOT...LOC 0401Z 256DEG 28KT 3533 9591 3483 9594 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 4:38 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Dec 26, 4:38 PM CST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
438 PM CST Wed Dec 26 2018

.DISCUSSION...
The December 27-28 00 UTC TAF discussion for KOKC, KOUN, KSPS,
KLAW, KCSM, KWWR, and KPNC follows:

&&

.AVIATION...
Visibility and/or ceiling restrictions are expected to persist
the next few hours before improving from west to east as a line of
showers and thunderstorms move across the area this evening.

The line of thunderstorms will have the potential for gusty and
chaotic winds. Behind this line of thunderstorms, a transition to
VFR conditions is expected.

Stratus may wrap back around across west central and northwest
Oklahoma tomorrow morning into the afternoon. There is a chance
the stratus may impact terminals as far south as KOKC/KOUN.

Otherwise, winds will become gusty and veer to the west and then
northwest during the day tomorrow.

Mahale

&&

.PREV DISCUSSION... /issued 318 PM CST Wed Dec 26 2018/

DISCUSSION...
A large storm system will bring widespread rain, some heavy, and
scattered thunderstorms to Oklahoma and north Texas this evening,
ending late tonight (after midnight) in our southeastern
counties.

Short-term models are in good agreement that a line of
thunderstorms will develop over west Texas (roughly where there is
currently the appearance of a developing line), then move swiftly
east across our forecast area late this afternoon into this
evening. Prior to the arrival (and subsequent departure) of this
line, prolonged moderate to heavy rainfall will result in a few
areas of localized flooding. The flooding risk will mainly be
across south-central and central Oklahoma, along with immediately-
surrounding areas.

After the departure of the rain overnight, there will be a few
hours of clearing, followed by some cloud cover as the upper low
moves across northwest Oklahoma and Kansas. We can't rule out a
few showers in northwest Oklahoma, but the probability of
measurable precipitation is quite low.

Another upper-level system approaches Oklahoma and vicinity
Friday night and Saturday. This system may generate some snow
across much of Oklahoma, although with limited moisture and a
weakening upper-level circulation, amounts should be light. We
will, of course, need to keep an eye on this system in case
anything significant changes.

Other than the precipitation, the next seven days will generally
feature below-average temperatures, which will be a noticable
change compared to the recent mild weather.

CmS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  47  51  27  39 / 100   0   0   0
Hobart OK         40  49  26  40 / 100   0   0   0
Wichita Falls TX  46  54  30  43 / 100   0   0   0
Gage OK           33  42  21  36 /  90  10   0   0
Ponca City OK     48  52  25  38 / 100  10   0   0
Durant OK         52  61  32  46 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/10/10
Hazardous weather outlook, Dec 26, 11:23 AM CST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1123 AM CST Wed Dec 26 2018

OKZ004>048-050>052-TXZ083>090-271730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1123 AM CST Wed Dec 26 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe storms are possible across portions of western,
central, and southern Oklahoma, and all of western north Texas
this afternoon and evening.

Location...
The Slight Risk is along and south of a line from Hollis and
Mangum, to Lawton and Duncan, to Ardmore and Durant Oklahoma. This
includes all of western north Texas. A Marginal Risk is north of
the slight risk and south of a line from Woodward and Kingfisher,
to Guthrie and Chandler Oklahoma. This includes the Oklahoma City
Metro, Clinton, and Ada.

Timing...
The most likely time for severe storms will be from 2 pm to
Midnight, but some strong to marginally severe storms are possible
through early afternoon.

Impacts...
Hail up to the size of quarters.
Wind gusts up to 60 mph.
There is a low potential for a tornado across portions of north
Texas with a very low tornado potential further north across
southern and central Oklahoma.
Locally heavy rainfall and flooding.

Discussion...
Showers and thunderstorms will continue to move across the area
through tonight. Some of the storms through early this afternoon
could become strong to marginally severe with gusty winds, small
hail, and heavy rain the main concerns.

The highest potential for severe storms will be later this
afternoon and this evening across the risk areas. A squall line
could develop and move across the area during this time. Hail and
strong winds will be the main concerns. However, a tornado or two
can not be ruled out. The potential for severe storms will
decrease overnight but thunderstorms will remain possible through
early Thursday morning.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations this
afternoon and evening.

.Heavy Rain...
Locally heavy rainfall will also be a concern across portions of
Oklahoma and north Texas through early Thursday morning. Flooding
could occur in some of these locations, especially in poorly
drained low-lying areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Winter Weather...
There is a chance of light snow across most of Oklahoma, and
western north Texas early Saturday morning through Saturday
evening. Some locations across western and northwestern Oklahoma
could receive one to two inches of snowfall accumulation.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Dec 26, 8:28 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     PURCELL                 35.01N 97.37W
12/26/2018                   MCCLAIN            OK   PUBLIC

            POWER OUTAGES REPORTED IN SOUTH PURCELL

&&

ZWINK
Local storm report, Dec 26, 8:55 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     6 S STERLING            34.66N 98.17W
12/26/2018  M71.00 MPH       COMANCHE           OK   CO-OP OBSERVER

&&

MAHALE
Special weather statement, Dec 26, 9:01 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
901 PM CST WED DEC 26 2018

OKZ013-020-026-030-031-270330-
Payne OK-Pottawatomie OK-Seminole OK-Lincoln OK-Noble OK-
901 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR Payne...northeastern
Pottawatomie...northwestern Seminole...Lincoln and southern Noble
Counties Until 930 PM CST....

AT 900 PM CST, strong thunderstorms were along a line extending from
3 miles east of Lucien to near Tryon to near Shawnee, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3633 9703 3633 9692 3625 9692 3624 9682
      3616 9682 3616 9662 3539 9661 3541 9654
      3544 9657 3545 9655 3544 9652 3541 9652
      3516 9683 3594 9713 3612 9736 3616 9735
      3616 9741 3631 9746 3643 9703
TIME...MOT...LOC 0300Z 236DEG 43KT 3629 9740 3590 9695 3538 9688

..speg.
Local storm report, Dec 26, 9:04 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     SUGDEN                  34.08N 97.98W
12/26/2018                   JEFFERSON          OK   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE. TIME IS RADAR ESTIMATE.

&&

ZWINK
Local storm report, Dec 26, 9:15 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 WSW LAKESIDE CITY     33.82N 98.57W
12/26/2018                   ARCHER             TX   FIRE DEPT/RESCUE

            FIRE DEPT REPORTS 2 BARNS DESTROYED, A HOUSE WITH ALL
            WINDOWS BLOWN OUT BY DEBRIS, A BARN WRAPPED IN POWER
            LINES, AND 4 POWER POLES DOWN. TIME IS RADAR ESTIMATE.

&&

ZWINK
Local storm report, Dec 26, 9:25 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND DMG     1 SSW STRATFORD         34.78N 96.97W
12/26/2018                   GARVIN             OK   EMERGENCY MNGR

            EM REPORTS A TRAILER WITH THE ROOF PEELED BACK AND BARN
            DAMAGE.

&&

ZWINK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Caddo, Comanche, Custer, Dewey, Greer and 5 more52 min
Dec 26, 6:38 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Jefferson, Stephens and 1 more52 min
Dec 26, 7:17 PM CSTSpecial Weather StatementOUNBlaine, Caddo, Canadian28 min
Dec 26, 7:25 PM CSTSevere Thunderstorm WarningOUNCaddo, Canadian, Carter, Garvin, Grady, Jefferson and 4 more35 min
Dec 26, 7:55 PM CSTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, Lincoln, Logan and 6 more50 min
Dec 26, 7:58 PM CSTSpecial Weather StatementOUNGarfield, Kingfisher, Logan32 min
Dec 26, 8:00 PM CSTSpecial Weather StatementOUNCarter, Johnston, Love, Marshall, Murray, Pontotoc30 min
Dec 26, 8:19 PM CSTAreal Flood AdvisoryOUNCleveland116 min
Dec 26, 8:40 PM CSTSevere Thunderstorm WarningOUNCoal, Hughes, Johnston, Pontotoc, Pottawatomie, Seminole50 min
Dec 26, 9:01 PM CSTSpecial Weather StatementOUNLincoln, Payne29 min
Dec 26, 9:41 PM CSTRiver Flood WarningOUNGrady3 hr
Dec 27, 1:02 AM CSTRiver Flood WarningOUNAtoka64 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.